Transition layers for a bistable reaction-diffusion equation with variable diffusion

Research output: Contribution to journalArticle


This paper is concerned with the stationary problem for a bistable reaction-diffusion equation which possesses spatially inhomogeneous effects both in its diffusion and reaction terms. For this problem, we are interested in solutions with transition layers. Our main purpose is to study precise profiles of such solutions. In particular, we will determine the location of transition layers. Moreover, we will show some conditions under which one can observe multi-layers.

Original languageEnglish
Pages (from-to)21-49
Number of pages29
JournalFunkcialaj Ekvacioj
Issue number1
Publication statusPublished - 2010 Apr 1



  • Bistability
  • Multi-layer
  • Reaction-diffusion
  • Single-layer
  • Spatial inhomogeneity
  • Transition layer

ASJC Scopus subject areas

  • Analysis
  • Algebra and Number Theory
  • Geometry and Topology

Cite this